I am a 48 year old male business person. I have been on Adderall (adderrall) for about one year. I have been able to focus much better (and not lose my keys), but my mind is shackled to"just the facts". My creative thinking ability has nearly dissappeared and I seem to be slow to respond to any question requiring more than a simple answer. Additionally, my positive attitude had departed also.
For the past three weeks I have been trying Ritalin. While my personality has returned, so has my forgetfulness and inability to stay onh task. Does anyone else identify with these issues? Is there an alternative medication?
Just wanted to say hi. I am new to this forum and new to adhd medicine. I have been taking aderal (Adderall) for about 5 days now. I wish I would have been treated for this years ago. Sorry I don't have any answers for you in regards to Ritalin. May i ask what does of adderal did they have you on?
have you every thou that maybe you don't need the drugs to get by in life. Adderall (adderrall) is just like speed and a lot of people get hooked on it.It is a street drug that a lot of people use to get a high . The side effects of these drugs are very bad. if you look these drugs up you will see that people have had sudden death and some have had heart problems and strokes ,and Seizures. My son started having Seizures after being on ADDERALL (adderrall) witch did nothing for him and was then put on CONERTA , these drugs changed him . Now he has Seizures every day and more than one kind of Seizure even thou he is on Medicines and had Surgery last June and had what they call the VNS put in. I didn't notice my son Seizures it was a School Nurse at a new School who said she thou my son was having Seizures and the Doctor didn't think he was but sent him any way to shut the School up, and when they came back he was he said he was sorry ,because I had been telling him what the School had been saying about my son after being on these drugs.it was when my son was put in the Hospital for a Video EEG that a Doctor told me that Concerta witch is what he was taken at the time could cause Seizures and that ADDERALL (adderrall) could to.so I took him off of them. The dame is already done. But I hate knowing that others can have the same thing happen to them. Now I give my son Vitamin B6 and Omega 3-6-9 Vitamins every day. My son is home School by Teacher who come work with him for 2 hours and he is finally learning . going to School he would have 20to 30 Seizures there.
I feel guilty that I put my son on these drugs and wished I had never listen to HIS School Teacher HE had at the time.
I think everyone should have a EEG done to make sure everything is Normal with there Brain before they put them on these drugs that go straight to the brain,also blood levels should be checked to make sure they are where they should be. also if you are taken these drugs the Doctors should be sending you to have your blood levels checked ever 6 Months to make sure they are not destroying your liver and kidneys.
Hi I have ADD and I have been taking concerta it is great it helps me focus and stay on track and I still am creative I coach cheerleading and make better comp routines now then I did when I took nothing. The only side affect that is common is it decreases your appetite. Hope this helps.
I was was put on Focalin XR when the dr said i have adult adhd. It worked well for awhile i did not forget my keys either. It one of the other meds like ritalin but new i believe. I did not think it worked well for me anymore and now i am on adderall (adderrall) xr. I feel like i am on a emotional roller coaster everyday!!! i dont like it plus i have major headaches. One of my friends were on vyvanse and she said her heart felt like it would pop out of her chest. I dont know if they use it for adult adhd but there is a non stimulant adhd med its strattera i think maybe you could talk to the doc about non stimulants??? good luck
Ritalin helps me think, read, write and get control of the thoughts racing in my head. For me it does more than help me remember where my keys wallets and other things are. I'm on as high of a dose as I can do without my heart blowing out a valve. I take high blood pressure medication to counteract the dose I'm on now (60mg sa tabs generic). I'm still not able to hold a job because of my symptoms but I'm very thankful for the help my medication does give me. Dexidrine used to work much better but they took that off the market or something. I tried provigil, stratera (Strattera), wellbutrin, lexapro, celexa, Prozac, paxil adderal, and concerta. Concerta is ritalin (methylphenidate hcl) but the delivery system is different and is supposed to be more effective but it's wicked expensive. My medication doesn't make everything all better for me. I'm not able to go out and do normal things just because I take the pills. I was never able to just do normal things. The medication does make things much easier but it doesn't work magic. There's a dose that's right to a medication that's right if it is indeed necessary. It takes a while to find the right medication and the right dose. Also the right diet and supplements. It also takes work to figure out how to work with what you have. Everyone is different, obviously, so each situation is going to call for different "solutions." Wish you the best.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.